Alert archive / Texas / Severe Thunderstorm Warnings in 2021

Severe Thunderstorm Warning 216, NWS Shreveport, LA

December 10, 20217 counties in Texas; Caddo Parish, Louisiana

NWS Shreveport, LA issued this severe thunderstorm warning at Dec 10, 2021, 10:53 PM CST for 7 counties in Texas; Caddo Parish, Louisiana. It was in force for 67 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Dec 10, 2021, 10:53 PM CST (04:53 UTC)
Expired
Dec 11, 2021, 12:00 AM CST
In force
67 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Caddo Parish, LA, Camp County, TX, Cass County, TX, Harrison County, TX, Marion County, TX, Morris County, TX, Titus County, TX, Upshur County, TX

The radar

The Shreveport radar (KSHV), 81 km from the middle of the area, began a volume at 04:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Dec 10, 11:48 PM CSTTSTM WND DMG3 Wnw Jefferson, TXPOWERLINE DOWN ON A TREE CAUSING THE TREE TO CATCH ON FIRE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 55 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Dec 10, 6:34 PM CSTTornado WatchSPC4 hr
Dec 10, 10:44 PM CSTTornado WatchSPC6 hr

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 4.9 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2021-12-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1338 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2021-12-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 243 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1338 J/kg
Mixed-layer CIN
-32 J/kg
Mixed-layer LCL
1005 m above ground
0-6 km bulk shear
63 kt
0-1 km storm-relative helicity
243 m²/s²
0-3 km storm-relative helicity
334 m²/s²
Significant tornado parameter
2.6
Supercell composite
10.4

Open this sounding in Storm Lab

The text

As transmitted.

331 
WUUS54 KSHV 110453
SVRSHV
LAC017-TXC063-067-203-315-343-449-459-110600-
/O.NEW.KSHV.SV.W.0216.211211T0453Z-211211T0600Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Shreveport LA
1053 PM CST Fri Dec 10 2021

The National Weather Service in Shreveport has issued a

* Severe Thunderstorm Warning for...
  Northwestern Caddo Parish in northwestern Louisiana...
  Marion County in northeastern Texas...
  Southern Cass County in northeastern Texas...
  Northern Harrison County in northeastern Texas...
  Northeastern Upshur County in northeastern Texas...
  Southern Morris County in northeastern Texas...
  Southeastern Titus County in northeastern Texas...
  Southeastern Camp County in northeastern Texas...

* Until midnight CST.

* At 1052 PM CST, a severe thunderstorm was located 7 miles northwest
  of Cedar Springs, or 10 miles southeast of Pittsburg, moving east
  at 45 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Gilmer, Vivian, Daingerfield, Jefferson, Linden, Hughes Springs,
  Lone Star, Ore City, Lodi, Smithland, McLeod, Berea, Harleton,
  Kildare, Diana, Karnack, Woodlawn, Jenkins, Cedar Springs and Gray.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until 500 AM CST for northwestern
Louisiana...and northeastern Texas.

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3276 9505 3304 9488 3296 9393 3252 9405
TIME...MOT...LOC 0452Z 281DEG 39KT 3289 9484 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

05
1 follow-up statement
375 
WWUS54 KSHV 110544
SVSSHV

Severe Weather Statement
National Weather Service Shreveport LA
1144 PM CST Fri Dec 10 2021

TXC063-449-110553-
/O.CAN.KSHV.SV.W.0216.000000T0000Z-211211T0600Z/
Titus TX-Camp TX-
1144 PM CST Fri Dec 10 2021

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN TITUS AND
SOUTHEASTERN CAMP COUNTIES IS CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until 500 AM CST for northwestern
Louisiana...and northeastern Texas.

LAT...LON 3272 9483 3301 9463 3296 9393 3252 9405
TIME...MOT...LOC 0543Z 281DEG 44KT 3275 9437 

$$

LAC017-TXC067-203-315-343-459-110600-
/O.CON.KSHV.SV.W.0216.000000T0000Z-211211T0600Z/
Caddo LA-Marion TX-Cass TX-Harrison TX-Upshur TX-Morris TX-
1144 PM CST Fri Dec 10 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST
FOR NORTHWESTERN CADDO PARISH...MARION...SOUTHERN CASS...NORTHERN
HARRISON...NORTHEASTERN UPSHUR AND SOUTHEASTERN MORRIS COUNTIES...

At 1143 PM CST, a severe thunderstorm was located over Jefferson, or
14 miles north of Marshall, moving east at 50 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Vivian, Jefferson, Hughes Springs, Ore City, Diana, Karnack, Lodi,
Woodlawn, Smithland, McLeod, Berea, Harleton, Cedar Springs, Kildare,
Gray, Fairview, Avinger, Uncertain, Lassater and Leigh.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until 500 AM CST for northwestern
Louisiana...and northeastern Texas.

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3272 9483 3301 9463 3296 9393 3252 9405
TIME...MOT...LOC 0543Z 281DEG 44KT 3275 9437 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

05

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 10, 7:49 PM CST, 3 hours 4 minutes earlier.

Area forecast discussion, Dec 10, 7:49 PM CST, 3 hours 4 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
749 PM CST Fri Dec 10 2021

.UPDATE...

Environmental parameters from the 11/00Z SHV sounding indicate an
atmosphere that is conducive for severe weather tonight,
especially along and north of the I-30 corridor with large hail
already reported in southwest Arkansas from this first round of
convection. Impressive amounts of instability with CAPE just above
2000 J/kg, effective shear over 60 knots, and mid-level lapse
rates of 7 C/km altogether have prompted the issuance of Tornado
Watch #555 until 11 PM CST.

High-resolution guidance suggests that the current discrete storm
mode will transition to a linear mode overnight as it shifts
southeastward into Louisiana parishes. Forecast grids have been
adjusted to account for all severe weather potential at the moment
with additional updates forthcoming. /16/

&&

.PREV DISCUSSION... /issued 532 PM CST Fri Dec 10 2021/

AVIATION...

VCTS conditions expected across area terminals this evening as a
frontal boundary approaches from the northwest. Storms to affect
TYR/TXK/GGG/LFK before 11/06Z and SHV/ELD/MLU afterwards. Could
see prevailing TSRA across ELD/MLU from 11/06Z to 11/09Z.
Otherwise, VFR conditions to prevail with southwest winds 10 to 15
knots and gusty this evening becoming northwest 15 knots and gusty
on Saturday. /05/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  52  58  35  59 /  70  20   0   0
MLU  59  67  35  57 /  80  20   0   0
DEQ  43  54  27  58 /  60   0   0   0
TXK  47  55  33  58 /  60   0   0   0
ELD  50  56  31  57 /  90  10   0   0
TYR  48  56  33  60 /  50  20   0   0
GGG  50  55  32  60 /  50  20   0   0
LFK  54  60  36  62 /  80  20   0   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...Lake Wind Advisory until noon CST Saturday for ARZ050-051-
     059>061-070>073.

LA...Lake Wind Advisory until noon CST Saturday for LAZ001>006-
     010>014-021.

OK...Lake Wind Advisory until noon CST Saturday for OKZ077.

TX...Lake Wind Advisory until noon CST Saturday for TXZ096-097-
     108>112-124>126-136>138-149>153.

&&

16/05
Hazardous weather outlook, Dec 10, 5:26 AM CST, 17 hours 27 minutes before
Hazardous Weather Outlook
National Weather Service Shreveport LA
526 AM CST Fri Dec 10 2021

ARZ050-051-059>061-072-073-LAZ004>006-011>014-017>022-OKZ077-
TXZ165>167-111200-
Sevier-Howard-Little River-Hempstead-Nevada-Columbia-Union-
Claiborne-Lincoln-Red River-Bienville-Jackson-Ouachita-Sabine-
Natchitoches-Winn-Grant-Caldwell-La Salle-McCurtain-Angelina-
San Augustine-
526 AM CST Fri Dec 10 2021

This Hazardous Weather Outlook is for portions of south central
Arkansas, southwest Arkansas, north central Louisiana, northwest
Louisiana, southeast Oklahoma and east Texas.

.DAY ONE...Today and Tonight...

Isolated to widely scattered thunderstorms will be possible across
much of the area today. However, thunderstorms are expected to
increase in intensity and coverage this evening and tonight as a
strong cold front approaches. Some storms could be severe.
Damaging winds, large hail, and isolated tornadoes will be
possible, especially across Louisiana and Southwest Arkansas. The
cold front and the line of storms will move southeast across the
area during the overnight hours and into Saturday morning.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday...

Thunderstorms will be possible across North Central Louisiana on
Saturday. One or two storms could be severe through mid to late
Saturday morning. Damaging winds and large hail will be the
primary threats after sunrise Saturday.

After a few dry days, thunderstorm chances will return to the area
late Wednesday and into Thursday.

.SPOTTER INFORMATION STATEMENT...

Activation of emergency management personnel, amateur radio
operators, and storm spotters may be needed this evening and into
Saturday morning.

ARZ070-071-LAZ001>003-010-TXZ096-097-108>112-124>126-136>138-
149>153-111200-
Miller-Lafayette-Caddo-Bossier-Webster-De Soto-Red River-Bowie-
Franklin-Titus-Camp-Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-
Harrison-Cherokee-Rusk-Panola-Nacogdoches-Shelby-
526 AM CST Fri Dec 10 2021

This Hazardous Weather Outlook is for portions of southwest
Arkansas, northwest Louisiana, east Texas and northeast Texas.

.DAY ONE...Today and Tonight...

Isolated to widely scattered thunderstorms will be possible across
much of the area today. However, thunderstorms are expected to
increase in intensity and coverage this evening and tonight as a
strong cold front approaches. Some storms could be severe.
Damaging winds, large hail, and isolated tornadoes will be
possible, especially across Louisiana and Southwest Arkansas. The
cold front and the line of storms will move southeast across the
area during the overnight hours and into Saturday morning.

Gusty southerly winds of 15 to 20 mph with gusts between 25 and 30
mph are expected this afternoon. Therefore, a Lake Wind Advisory
is in effect from noon until 6 PM CST this evening.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday...

After a few dry days, thunderstorm chances will return to the
area late Wednesday and into Thursday.

.SPOTTER INFORMATION STATEMENT...

Activation of emergency management personnel, amateur radio
operators, and storm spotters may be needed this evening and into
Saturday morning.

09

In the hours before

Local storm report, Dec 10, 7:54 PM CST, 2 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
754 PM CST FRI DEC 10 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0620 PM     HAIL             BOGATA                  33.47N 95.21W
12/10/2021  E2.00 INCH       RED RIVER          TX   LAW ENFORCEMENT

            WIND GUSTS ESTIMATED AT 62 MPH AND HAIL FROM
            ONE TO UP TO TWO INCH ESTIMATED HAIL SIZE.

&&

25
Local storm report, Dec 10, 8:41 PM CST, 2 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
841 PM CST FRI DEC 10 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0805 PM     TSTM WND DMG     6 W ASHDOWN             33.66N 94.23W
12/10/2021                   LITTLE RIVER       AR   BROADCAST MEDIA

            TREES REPORTED DOWN BETWEEN FOREMAN AND
            ASHDOWN ALONG HIGHWAY 32.

&&

BB
Local storm report, Dec 10, 9:00 PM CST, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
900 PM CST FRI DEC 10 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0845 PM     HAIL             BLEVINS                 33.87N 93.58W
12/10/2021  E1.25 INCH       HEMPSTEAD          AR   PUBLIC

            PUBLIC REPORT OF SLIGHTLY LARGER THAN
            QUARTER SIZE HAIL FROM A CONVENIENCE STORE
            IN BLEVINS.

&&

BB
Local storm report, Dec 10, 10:04 PM CST, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1004 PM CST FRI DEC 10 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0832 PM     TSTM WND DMG     3 NNW PRESCOTT          33.85N 93.41W
12/10/2021                   NEVADA             AR   LAW ENFORCEMENT

            LAW ENFORCEMENT REPORTING TREES DOWN JUST
            OUTSIDE THE PRESCOTT CITY LIMITS ALONG
            HIGHWAY 19 NORTH.

&&

ABD
Local storm report, Dec 10, 10:06 PM CST, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1006 PM CST FRI DEC 10 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0835 PM     HAIL             1 NE PRESCOTT           33.81N 93.38W
12/10/2021  E1.00 INCH       NEVADA             AR   PUBLIC

            LAW ENFORCEMENT REPORTS MULTIPLE CALLS
            REGARDING QUARTER SIZED HAIL AROUND THE CITY
            OF PRESCOTT.

&&

ABD
Special weather statement, Dec 10, 10:06 PM CST, 47 minutes before
Special Weather Statement
National Weather Service Shreveport LA
1006 PM CST Fri Dec 10 2021

ARZ059-070-TXZ096-097-110430-
Little River AR-Miller AR-Bowie TX-Red River TX-
1006 PM CST Fri Dec 10 2021

...A strong thunderstorm will impact portions of southwestern Little
River, northwestern Miller, Bowie and southeastern Red River Counties
through 1030 PM CST...

At 1006 PM CST, Doppler radar was tracking a strong thunderstorm near
De Kalb, or 10 miles east of Boxelder, moving east at 45 mph.

HAZARD...Winds in excess of 40 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Texarkana, Wake Village, Ashdown, New Boston, Nash, Hooks, De Kalb,
Red Lick, Wilton, Ogden, Dalby Springs, Richmond, Leary, Avery,
Almont, Lydia, Arden, Red Bank and Pine Prairie.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

A Tornado Watch remains in effect until 1100 PM CST for southwestern
Arkansas...southeastern Oklahoma...and northeastern Texas.

&&

LAT...LON 3356 9480 3363 9453 3362 9454 3362 9452
      3363 9452 3362 9451 3362 9449 3364 9449
      3376 9404 3375 9403 3342 9397 3333 9478
      3336 9480 3336 9482
TIME...MOT...LOC 0406Z 256DEG 39KT 3347 9469

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH

05

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 10, 6:15 PM CSTSevere Thunderstorm WarningSHVBowie, Franklin, Red River, Titus60 min
Dec 10, 7:05 PM CSTSevere Thunderstorm Warning Considerable damage threatSHVBowie, Red River55 min
Dec 10, 10:06 PM CSTSpecial Weather StatementSHVBowie24 min
Dec 10, 10:20 PM CSTSevere Thunderstorm WarningSHVBowie55 min
Dec 10, 11:30 PM CSTSevere Thunderstorm WarningSHVCass45 min
Dec 10, 11:56 PM CSTSevere Thunderstorm WarningSHVHarrison, Marion49 min
Dec 11, 2:16 AM CSTSpecial Weather StatementSHVAngelina44 min
Dec 11, 2:45 AM CSTSpecial Weather StatementSHVShelby45 min
Dec 11, 4:02 AM CSTSpecial Weather StatementSHVSabine43 min
Dec 11, 2:28 PM CSTFreeze WarningSHVCherokee, Nacogdoches, Panola, Rusk, Shelby, Smith19 hr
Dec 11, 12:09 AM CSTSevere Thunderstorm WarningSHVBossier, Caddo, Claiborne, Webster51 min
Dec 11, 1:15 AM CSTSpecial Weather StatementSHVClaiborne, Webster45 min
Dec 11, 2:06 AM CSTSpecial Weather StatementSHVUnion24 min
Dec 11, 2:31 AM CSTSpecial Weather StatementSHVLincoln44 min
Dec 11, 4:44 AM CSTSpecial Weather StatementSHVCaldwell, Grant, LaSalle61 min

Nearby

Severe Thunderstorm Warnings in Texas, 2021Severe Thunderstorm Warnings in Louisiana, 2021Every severe thunderstorm warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.